Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 61, NWS Quad Cities, IA

June 22, 2015Benton County, Linn County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 22, 2015, 8:44 AM CDT for Benton County, Linn County, Iowa. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2015, 8:44 AM CDT (13:44 UTC)
Expired
Jun 22, 2015, 9:30 AM CDT
In force
46 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Benton County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 125 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 8:50 AM CDTTSTM WND GST 50Walker, IASMALL TREE BRANCHES DOWN
Jun 22, 9:00 AM CDTTSTM WND DMG4 Nnw Alburnett, IALARGE TREE LIMBS AND BRANCHES LARGER THAN 2 INCHES IN DIAMETER DOWNED BY STRONG WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 8:08 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 1.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1240 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

571 
WUUS53 KDVN 221344
SVRDVN
IAC011-113-221430-
/O.NEW.KDVN.SV.W.0061.150622T1344Z-150622T1430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
844 AM CDT MON JUN 22 2015

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINN COUNTY IN EAST CENTRAL IOWA...
  BENTON COUNTY IN EAST CENTRAL IOWA...

* UNTIL 930 AM CDT

* AT 843 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR MASONVILLE TO 7 MILES WEST OF TRAER...MOVING
  EAST AT 65 MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  CEDAR RAPIDS...VINTON...MARION...HIAWATHA...FAIRFAX...ELY...
  ATKINS...WALFORD...URBANA...DYSART...CENTRAL CITY...SPRINGVILLE...
  AND PALO.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 12 AND 48.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4230 9230 4230 9137 4186 9137 4186 9230
TIME...MOT...LOC 1343Z 300DEG 56KT 4243 9159 4215 9261 

HAIL...0.75IN
WIND...70MPH
 
$$

08
4 follow-up statements
553 
WWUS53 KDVN 221358
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
858 AM CDT MON JUN 22 2015

IAC011-113-221430-
/O.CON.KDVN.SV.W.0061.000000T0000Z-150622T1430Z/
LINN IA-BENTON IA-
858 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR LINN AND BENTON COUNTIES...

AT 854 AM CDT...A LINE OF SEVERE THUNDERSTORMS WERE LOCATED ALONG A 
LINE EXTENDING FROM RYAN TO 6 MILES SOUTH OF TRAER...MOVING 
EAST AT 65 MPH.

HAZARD...60 TO 70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE... CEDAR RAPIDS...VINTON...MARION... 
HIAWATHA...CENTER POINT...FAIRFAX...ATKINS...WALFORD...URBANA... 
DYSART...CENTRAL CITY...AND SPRINGVILLE.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 12 AND 48.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE MOVING AT 60 MPH AND 
WILL BE UPON YOU IN MINUTES. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.
 
&&

LAT...LON 4230 9230 4230 9137 4186 9137 4186 9230
TIME...MOT...LOC 1354Z 300DEG 56KT 4237 9146 4209 9248 

HAIL...0.75IN
WIND...70MPH
 
$$

08
987 
WWUS53 KDVN 221406
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
906 AM CDT MON JUN 22 2015

IAC011-113-221430-
/O.CON.KDVN.SV.W.0061.000000T0000Z-150622T1430Z/
LINN IA-BENTON IA-
906 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR LINN AND BENTON COUNTIES...

AT 904 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM NEAR PRAIRIEBURG TO NEAR KEYSTONE...MOVING EAST AT 65 
MPH.

HAZARD...60 TO 70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE... CEDAR RAPIDS...VINTON...MARION... 
HIAWATHA...CENTER POINT...LISBON...FAIRFAX...CENTRAL 
CITY...AND SPRINGVILLE.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 12 AND 48.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE MOVING AT 60 MPH AND 
WILL BE UPON YOU WITHIN MINUTES. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM   WINDOWS.
 
&&

LAT...LON 4230 9230 4230 9137 4186 9137 4186 9230
TIME...MOT...LOC 1404Z 303DEG 82KT 4225 9134 4201 9227 

HAIL...0.75IN
WIND...70MPH
 
$$

08
792 
WWUS53 KDVN 221417
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
917 AM CDT MON JUN 22 2015

IAC011-221425-
/O.CAN.KDVN.SV.W.0061.000000T0000Z-150622T1430Z/
BENTON IA-
917 AM CDT MON JUN 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR BENTON COUNTY IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. WINDS OF 40 TO 50 
MPH WILL BE POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR
NORTHEASTERN IOWA.

LAT...LON 4229 9137 4186 9137 4186 9183 4230 9183
TIME...MOT...LOC 1415Z 289DEG 132KT 4223 9089 4202 9185 

$$

IAC113-221430-
/O.CON.KDVN.SV.W.0061.000000T0000Z-150622T1430Z/
LINN IA-
917 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR LINN COUNTY...

AT 915 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CANTON TO ATKINS...MOVING EAST AT 65 MPH.

HAZARD...60 TO 70 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE... CEDAR RAPIDS...ROBINS...CENTER 
POINT...LISBON...CENTRAL CITY...SPRINGVILLE...PRAIRIEBURG AND 
WHITTIER.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 12 AND 39.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE MOVING AT 60 MPH AND 
WILL BE UPON YOU WITHIN MINUTES. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.
 
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES .

&&

LAT...LON 4229 9137 4186 9137 4186 9183 4230 9183
TIME...MOT...LOC 1415Z 289DEG 132KT 4223 9089 4202 9185 

HAIL...0.75IN
WIND...70MPH
 
$$

08
108 
WWUS53 KDVN 221430
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
930 AM CDT MON JUN 22 2015

IAC113-221440-
/O.EXP.KDVN.SV.W.0061.000000T0000Z-150622T1430Z/
LINN IA-
930 AM CDT MON JUN 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR LINN COUNTY HAS EXPIRED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR
NORTHEASTERN IOWA.

LAT...LON 4229 9137 4186 9137 4186 9183 4230 9183
TIME...MOT...LOC 1427Z 300DEG 56KT 4223 9089 4202 9185 

$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:43 AM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Jun 22, 6:43 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
643 AM CDT MON JUN 22 2015

.UPDATE...
ISSUED AT 635 AM CDT MON JUN 22 2015

FEW UPDATES TO FORECAST. HAVE INCREASED POPS SLIGHTLY AS NORTHERN
CWA MAY GET A GLANCING PASS BY THE SEVERE MCS TO OUR NORTH. THINK
THAT THE STORMS WILL BE WEAKENING. AN ISOLATED 50 MPH GUST AND
EVEN A SEVERE GUST CANNOT BE RULED OUT. WAA AS ADVANCED THROUGH
THE CWA.

&&

.SYNOPSIS...
ISSUED AT 330 AM CDT MON JUN 22 2015

WARM ADVECTION WING IN FULL MOTION THIS MORNING AS MOISTURE SURGES
NORTH IN RESPONSE TO A LOW PRESSURE SYSTEM DEEPENING AND MOVING
TO THE NORTH OF THE AREA. A RATHER STICKY NIGHT FOR US AS SOME
LIGHT SHOWERS HAVE DEVELOPED ON THIS WING OF WAA. SOME
THUNDERSTORMS HAVE ALSO FORMED ACROSS FAR NW ZONES THIS MORNING AS
THE WARM FRONT MOVES TO THE NORTH. THIS WARM FRONT IS EXPECTED TO
CONTINUE SURGING NORTH. CURRENT PRESSURE FALLS SUPPORT THE NOTION
OF THIS AS WELL. THIS WILL KEEP THE SEVERE MCS TO OUR NORTH THIS
MORNING.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 330 AM CDT MON JUN 22 2015

MAIN FORECAST CONCERN FOR THE SHORT TERM FORECAST ARE THE CHANCES
FOR STRONG TO SEVERE WEATHER TODAY ACROSS THE AREA. CONCERNS
REMAIN ABOUT CONVECTION THIS MORNING AND OVERALL COVERAGE ONCE
STORMS INITIATE THIS AFTERNOON.

CONVECTION ONGOING ACROSS SOUTH DAKOTA WILL LIKELY STAY NORTH OR
JUST CLIP FAR NORTHERN ZONES OF THE CWA TODAY. THIS MEANS THAT
CLOUD COVER WILL BE ACROSS THE AREA ALONG WITH SOME OFBS. THESE
OFBS AND DIFFERENTIAL HEATING BOUNDARIES WILL SERVE AS POTENTIAL
INITIATION POINTS BEFORE THE COLD FRONT COMES THROUGH THE AREA.
THESE SPECIFICS WILL BECOME CLEARER AFTER THE MORNINGS CONVECTION
MOVES THROUGH THE AREA.

VERY WARM AND MOIST AIRMASS IS IN PLACE AND WILL STAY IN PLACE
THROUGH THE DAY TODAY.  STRONG H7 CAPPING IS IN PLACE FROM THE SW TO THE NE. ALL MODELS
SUGGEST THAT THE FRONTAL CIRCULATION WILL BREAK THIS CAP AS IT
APPROACHES. WITH THE WARM AND MOIST AIRMASS ACROSS US...EXPECT
VERY LARGE CAPE...AOA 4000 J/KG...BELIEVE THAT THE NAM IS
OVERDOING THE VALUES. REGARDLESS ONCE THIS CAP BREAKS THUNDERSTORM
DEVELOPMENT WILL BE FAST. INITIAL STORM MODE WILL BE SUPERCELLS
CAPABLE OF VERY LARGE HAIL....DAMAGING WINDS AND ISOLATED
TORNADOES...ESPECIALLY CLOSE TO WI WHERE PROXIMITY TO OFBS AND THE
WARM FRONT COULD INCREASE LOW LEVEL HODOGRAPHS. THESE STORMS WILL
LIKELY GROW INTO BOWING SEGMENTS WITH STRONG DAMAGING WINDS BEING
THE MAIN THREATS.

MY CURRENT THINKING IS THIS...WE WILL WATCH A CU FIELD PERCOLATE
THROUGH MOST OF THE AFTERNOON. THE CAP WILL BE BROKEN AROUND 00Z
AND EXPLOSIVE DEVELOPMENT OF SUPERCELLS WILL OCCUR AROUND THE COLD
FRONT. I THINK THAT THE CELLS WILL BE ISOLATED AT FIRST AND MAY
PERSIST THAT WAY FOR A COUPLE OF HOURS. WITH THE 0-6 KM SHEAR
VECTOR NOWHERE NEAR PERPENDICULAR TO THE BOUNDARY...STORMS WILL
QUICKLY GROW UPSCALE ONCE COVERAGE INCREASES.

PWATS ARE EXCEPTIONALLY HIGH. HEAVY RAINS ARE ALSO POSSIBLE...I
THINK ANY FLOODING WOULD BE TIED DIRECTLY TO TRAINING STORMS. I
DONT SEE THIS AS MUCH OF A THREAT AS STORMS WILL LIKELY BE GROWING
UPSCALE INTO AN MCS JUST OUT OR JUST NEAR OUR BORDERS TO THE SOUTH
AND EAST.

TODAY IS A DAY TO PAY ATTENTION TO THE WEATHER AND HAVE A PLAN
IN CASE SEVERE WEATHER DEVELOPS.

ONCE THE FRONT MOVES THROUGH...HIGH PRESSURE AND MUCH COOLER DRIER
AIR MOVES INTO THE AREA.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 330 AM CDT MON JUN 22 2015

SIGNIFICANT RAINS MID WEEK AND GENERALLY BELOW NORMAL TEMPERATURES.

LONG TERM FORECAST CONFIDENCE ASSESSMENT...FAIR TO POOR OR AVERAGE
TO BELOW AVERAGE.  MAIN ISSUE IS AGAIN PRECIPITATION EVENT LATE
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.  AMERICAN SOLUTIONS TOO FAR
NORTH WITH WARM AIR AND PRECIPITATION.  FAST W-NW UPPER FLOW AND
HIGH MOISTURE LEVELS WILL SPAWN LOTS OF CONVECTION WHICH SHOULD KEEP
AREA CLOUDY AND COOLER THIS PERIOD WITH STALLED FRONT TO THE SOUTH
LIKE THE HI-RES ECMWF. LOCAL HEAVY RAIN TECHNIQUES AND UPPER FORCING
ALSO SHOW BEST PLACEMENT OF HEAVY RAINS SHOULD BE ALL OR OVER MOSTLY
THE SOUTHERN HALF OF THE AREA.

OVERVIEW...INITIALIZATION AND VERIFICATION ONCE AGAIN ARE TOO HIGH
ON BL MOISTURE (DEWPOINTS) AND RESULTING IN TOO COPIOUS QPF FIELDS
TO ACTUAL.  FAVORED PATTERN ALSO FOR COOL POOLS...OR OUTFLOW
BOUNDARIES WHICH ARE NON-HYDROSTATIC AND NOT ABLE TO BE CAPTURED BY
SOLUTIONS.  PREFER A 75/25 MIX OF HI-RES ECMWF TO GFS THROUGH DAY 3
AND THEN WITH NW FLOW A 50/50 BLEND WITH MOSTLY DRY AND BELOW NORMAL
TEMPERATURES.

TUESDAY AND TUESDAY NIGHT...TRENDS CONTINUE FOR A SLIGHTLY STRONGER
AND COOLER WEAK HIGH PRESSURE SYSTEM.  HAVE LOWERED TEMPERATURES A
DEGREE OR TOO AND ALSO DEWPOINTS 2 TO 3 DEGREES AS DISCUSSED LAST
NIGHT COULD BE THE CASE AND THIS IS ON TRACK.  LATER SHIFTS MAY NEED
TO TRIM A DEGREE OR TWO MORE...ESPECIALLY FOR DEWPOINTS NORTHERN
SECTIONS MAKING FOR ANOTHER NICE AND COMFORTABLE SUMMER DAY.
TUESDAY NIGHT...EXPECT A CONVECTIVE COMPLEX NEAR NE/KS BORDER THAT
WILL LIKELY MOVE EAST INTO FAR SW SECTIONS BY MORNING. LOTS OF
CLOUDS EXPECTED OVER MOST TO ALL THE REGION BY DAYBREAK.  RATE OF
CLOUDINESS INCREASING OVERNIGHT WILL IMPACT MINS.

IF CLOUDS DELAYED THEN NE 1/3 OR MORE OF AREA MINS MAY NEED TRIMMING
BY AT LEAST A CATEGORY OR 3 DEGREES...INTO THE UPPER 50S.  FAR SW
SECTIONS COULD SEE .5 TO 1 INCH AMOUNTS BY MORNING WITH COMPLEX WITH
A LOW POSSIBILITY OF SEVERE SINCE FRONT SHOULD BE TOO OUR
SOUTH...LIMITING INSTABILITY.

WEDNESDAY AND WEDNESDAY NIGHT...LITTLE CHANGE WITH LOTS OF CLOUDS
AND PRECIPITATION.  HEAVIEST PRECIPITATION STILL SLATED BE ROUGHLY
ALONG OR SOUTH OF HIGHWAY 34.  FORCING AND MOISTURE PROFILES FAVOR
WIDESPREAD .5 TO 1.5+ AMOUNTS ALONG AND SOUTH OF HIGHWAY 30 WITH
LOCALLY 2 TO 3+ POSSIBLE SOUTH OF HIGHWAY 34.  COMBINED WITH TUESDAY
NIGHT EVENT LIKELY WOULD RESULT IN RENEWED HYDRO ISSUES. SEVERE RISK
CONTINUES TO APPEAR WILL BE PROBABLY SOUTH OF IA/MO BORDER. HIGH
TEMPERATURES HAVE LOWERED AS MENTIONED LAST NIGHT AND BASED ON THIS
PATTERN LIKELY NEED LOWERING ANOTHER 5 TO 8+ DEGREES ALONG AND NORTH
OF HIGHWAY 34 DUE TO GOOD EVAPORATIVE COOLING. LOTS OF MID TO UPPER
70S FOR HIGHS APPEAR VERY POSSIBLE...IF NOT PROBABLE FOR LATER
SHIFTS.

FOR THE 24+ HOUR PERIOD...SEE LOCALLY 2 TO 3 INCH AMOUNTS LIKELY FOR
SOME AREAS...THIS SHOULD PUSH SOME AREA RIVERS ONCE AGAIN NEAR TO
OVER BANKFULL WITH SOME RENEWED FLOODING.  LOWER END FLASH FLOODING
ALSO MAY OCCUR WITH AMOUNTS OVER 2 INCHES IF FALLS FAST ENOUGH...AS
IN A FEW HOURS OR LESS.

THURSDAY THROUGH SUNDAY...INCREASINGLY STRONGER NW UPPER LEVEL FLOW
TO RESULT IN COOLER AND DRIER WEATHER WITH LITTLE OR NO SIGNIFICANT
ADDITIONAL RAINFALL.  TEMPERATURES MOSTLY 3 TO 8 DEGREES BELOW NORMAL
WITH HIGHS MID 70S TO LOWER 80S MOST DAYS AND MINS MID 50S TO LOWER
60S.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 635 AM CDT MON JUN 22 2015

IFR AND EVEN MVFR POSSIBLE THIS AM. TWO ROUNDS OF THUNDERSTORMS
ARE POSSIBLE TODAY WITH THE NORTHERN TAF SITES POSSIBLE THIS
MORNING. A CHANCE FOR STRONG TO SEVERE STORMS SEEMS POSSIBLE THIS
AFTERNOON AT THE TAF SITES. EXPECT MVFR AND POSSIBLY IFR WITH
STRONGEST STORMS. ONCE THE STORMS END...EXPECT VFR CONDITIONS AND
WINDS OUT OF THE NW.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...GIBBS
SYNOPSIS...GIBBS
SHORT TERM...GIBBS
LONG TERM...NICHOLS
AVIATION...GIBBS
Hazardous weather outlook, Jun 22, 4:35 AM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
435 AM CDT MON JUN 22 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-230945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
435 AM CDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS THE AREA UNDER AN ENHANCED SLIGHT
RISK FOR TODAY AND THIS EVENING.

A COLD FRONT WILL PRODUCE THUNDERSTORMS THIS AFTERNOON AND INTO THE
EVENING THAT MAY INITIALLY BE SUPERCELLS IN STRUCTURE THAT WILL BECOME
A SQUALL LINE WITH BOWING SEGMENTS BY EARLY EVENING. MODERATE TO HIGH
INSTABILITY AND FORCING SUPPORTS SOME OF THESE STORMS WILL BECOME SEVERE.
THE PRIMARY RISK WILL LARGE HAIL INITIALLY WITH UP TO THE SIZE OF GOLF
BALLS. BY EVENING THE PRIMARY RISK WILL WILL BE STRAIGHT LINE WINDS
OF 60 TO 70+ MPH. AN ISOLATED TORNADO MAY ALSO BE POSSIBLE THIS AFTERNOON
AND EARLY EVENING AS A SECONDARY RISK.

A CONFERENCE CALL WITH AREA COUNTY EMERGENCY MANAGERS WILL BE SCHEDULED
FOR LATER THIS MORNING TO DISCUSS THIS POTENTIALLY SIGNIFICANT SEVERE
WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...THUNDERSTORMS ARE LIKELY. AT
THIS TIME CONDITIONS ARE FAVORABLE FOR ADDITIONAL LOCALLY HEAVY RAINFALL
OF 2 INCHES OR MORE. THE GREATEST THREAT OF HEAVY RAINFALLS APPEARS
TO BE SOUTH OF THE I-80 CORRIDOR. STRONG TO SEVERE STORMS MAY ALSO
BE POSSIBLE WITH THE GREATEST RISK SOUTH OF HIGHWAY 34. THE PRIMARY
SEVERE RISK WOULD BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS EXPECTED LATER THIS AFTERNOON AND INTO THIS
EVENING. ANY REPORTS OF RAINFALL OVER 1 INCH WOULD ALSO BE APPRECIATED.

GIBBS/NICHOLS

In the hours before

Local storm report, Jun 22, 8:32 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
832 AM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 AM     TSTM WND GST     4 W STANLEY             42.64N 91.89W
06/22/2015  M61 MPH          BUCHANAN           IA   TRAINED SPOTTER

&&

DLF
Local storm report, Jun 22, 8:34 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
834 AM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 AM     TSTM WND GST     INDEPENDENCE            42.47N 91.89W
06/22/2015  E70 MPH          BUCHANAN           IA   TRAINED SPOTTER

            SUSTAINED WINDS OF 60 MPH WITH GUSTS TO 70 MPH.

&&

HAASE
Local storm report, Jun 22, 8:36 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
836 AM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 AM     NON-TSTM WND GST INDEPENDENCE            42.47N 91.89W
06/22/2015  M93.90 MPH       BUCHANAN           IA   EMERGENCY MNGR

            HIGH SCHOOL ON WEST SIDE OF INDEPENDENCE MEASURED
            SUSTAINED WIND SPEEDS OF 93.9 MPH.

&&
Local storm report, Jun 22, 8:37 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
837 AM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 AM     TSTM WND GST     WNW JESUP               42.48N 92.07W
06/22/2015  E60 MPH          BUCHANAN           IA   TRAINED SPOTTER

            50 TO 60 MPH WIND GUSTS WITH SMALL LIMBS DOWN. SOME HAIL
            OCCURRED WITH THE STORM BUT THE SIZE IS UNKNOWN.

&&

DLF
Local storm report, Jun 22, 8:40 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
840 AM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 AM     TSTM WND GST     INDEPENDENCE            42.47N 91.89W
06/22/2015  E93.90 MPH       BUCHANAN           IA   EMERGENCY MNGR

            CORRECTED EVENT TYPE. HIGH SCHOOL ON WEST SIDE OF
            INDEPENDENCE MEASURED SUSTAINED WIND SPEEDS OF 93.9 MPH.

&&
Local storm report, Jun 22, 8:42 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
842 AM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     TSTM WND GST     2 S LA PORTE CITY       42.28N 92.19W
06/22/2015  E50 MPH          BENTON             IA   LAW ENFORCEMENT

            ALSO VERY HEAVY RAIN.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 4:06 AM CDTSpecial Weather StatementDVNBenton24 min
Jun 22, 4:14 AM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Linn46 min
Jun 22, 8:09 AM CDTSevere Thunderstorm WarningDVNBuchanan51 min
Jun 22, 8:28 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more62 min
Jun 22, 8:34 AM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque41 min
Jun 22, 9:00 AM CDTSevere Thunderstorm WarningDVNClinton, Dubuque, Jackson, Jones60 min
Jun 22, 10:23 AM CDTSpecial Weather StatementDVNClinton37 min
Jun 22, 11:49 AM CDTSpecial Weather StatementDVNBenton26 min
Jun 22, 12:15 PM CDTSpecial Weather StatementDVNBenton, Linn30 min
Jun 22, 12:31 PM CDTSevere Thunderstorm WarningDVNLinn29 min
Jun 22, 12:41 PM CDTSevere Thunderstorm WarningDVNJones, Linn64 min
Jun 22, 1:13 PM CDTSevere Thunderstorm WarningDVNCedar47 min
Jun 22, 1:43 PM CDTSpecial Weather StatementDVNClinton32 min
Jun 22, 2:02 PM CDTSpecial Weather StatementDVNScott43 min
Jun 22, 2:44 PM CDTSevere Thunderstorm WarningDVNLinn33 min
Jun 22, 3:02 PM CDTSpecial Weather StatementDVNScott28 min
Jun 22, 3:11 PM CDTSevere Thunderstorm WarningDVNCedar19 min
Jun 22, 3:15 PM CDTSevere Thunderstorm WarningDVNClinton13 min
Jun 22, 5:14 PM CDTSpecial Weather StatementDVNHenry, Jefferson, Keokuk, Washington2 hr
Jun 22, 5:47 PM CDTSpecial Weather StatementDVNClinton28 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.